Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

On the Comparability of $A^{1/2}$ and $A^{\ast 1/2}$

Alan McIntosh
Proceedings of the American Mathematical Society
Vol. 32, No. 2 (Apr., 1972), pp. 430-434
DOI: 10.2307/2037834
Stable URL: http://www.jstor.org/stable/2037834
Page Count: 5
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
On the Comparability of $A^{1/2}$ and $A^{\ast 1/2}$
Preview not available

Abstract

There exists a regularly accretive operator $A$ in a Hilbert space $H$ such that $A^{1/2}$ and $A^{\ast1/2}$ have different domains. Consequently, the domain of the closed bilinear form corresponding to $A$ is different from the domain of $A^{1/2}$.

Page Thumbnails

  • Thumbnail: Page 
430
    430
  • Thumbnail: Page 
431
    431
  • Thumbnail: Page 
432
    432
  • Thumbnail: Page 
433
    433
  • Thumbnail: Page 
434
    434